MAUDE Adverse Event Report: STERIS CORPORATION; LIGHTHANDLE COVER

STERIS CORPORATION; LIGHTHANDLE COVER
Lot Number 10990858
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported that two of the lb51 lighthandle covers detached and fell into the sterile field during a patient procedure.User facility personnel re-established the sterile field resulting in a procedure delay.No report of injury.
 
Additional Manufacturer Narrative
Cardinal health medical products and services is the distributor of the lb51 lighthandle covers subject of the reported event.Based on the description of the reported event, the likely cause of the reported detachment would be attributed to incorrect or incomplete installation of the cover by user facility personnel.Steris advised cardinal health to counsel user facility personnel on the proper installation instructions for the lighthandle covers.A 3-year complaint review was performed for the device and confirmed this to be an isolated event for the subject lot.No additional issues have been reported.

Brand Name
NA
Common Device Name
LIGHTHANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21766836
Report Number1043572-2025-00033
Device Sequence Number8490594
Product Code MDM
UDI-Device Identifier50724995156386
UDI-Public50724995156386
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number10990858
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown